Alert archive / Alabama / Red Flag Warnings in 2006
Red Flag Warning 1, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Jun 29, 2006, 6:01 AM CDT for 28 counties in Alabama. It took effect at Jun 29, 2006, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2006, 6:01 AM CDT (11:01 UTC)
- In effect from
- Jun 29, 2006, 12:00 PM CDT
- Expired
- Jun 29, 2006, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 28 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Jefferson County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Montgomery County, AL, Perry County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2487 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBMX 291101 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 601 AM CDT THU JUN 29 2006 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR PARTS OF SOUTH CENTRAL AND SOUTHEAST ALABAMA... ALZ042>050-291915- /O.NEW.KBMX.FW.W.0001.060629T1700Z-060629T2300Z/ LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 601 AM CDT THU JUN 29 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS AFTERNOON. THE COMBINATION OF KBDI VALUES GREATER THAN 500...MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES IN THE MID 20 PERCENT RANGE...AND 20 FOOT WINDS BRIEFLY REACHING 10 MPH...WILL MAKE BURNING DANGEROUS THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. OUTDOOR BURNING IS DISCOURAGED TODAY. $$
1 follow-up statement
000 WWUS84 KBMX 291738 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1238 PM CDT THU JUN 29 2006 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR EAST ALABAMA... ALZ017>021-024>029-033>038-040-041-292300- /O.EXA.KBMX.FW.W.0001.000000T0000Z-060629T2300Z/ BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-JEFFERSON-SHELBY- ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-PERRY-BIBB-CHILTON-COOSA- TALLAPOOSA-CHAMBERS-DALLAS-AUTAUGA- 1238 PM CDT THU JUN 29 2006 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. THE COMBINATION OF KBDI VALUES GREATER THAN 500...MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES 25 TO 30 PERCENT...AND SURFACE WINDS AROUND 10 MPH...WILL MAKE FOR DANGEROUS BURNING CONDITIONS THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL RESULT IN A HIGH FIRE GROWTH POTENTIAL. OUTDOOR BURNING IS DISCOURAGED TODAY. $$ ALZ042>050-292300- /O.CON.KBMX.FW.W.0001.000000T0000Z-060629T2300Z/ LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1238 PM CDT THU JUN 29 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THE COMBINATION OF KBDI VALUES GREATER THAN 500...MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES 25 TO 30 PERCENT... AND SURFACE WINDS AROUND 10 MPH...WILL MAKE FOR DANGEROUS BURNING CONDITIONS THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL RESULT IN A HIGH FIRE GROWTH POTENTIAL. OUTDOOR BURNING IS DISCOURAGED TODAY. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Jun 29, 4:26 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 29, 4:26 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 426 AM CDT THU JUN 29 2006 .SHORT TERM...(THURSDAY AND FRIDAY). GEM/GFS/WRF/NGM ALL APPEAR WELL INITIALIZED THIS MORNING. THE SHORT TERM MEMBERS ALSO HAVE DECENT CONTINUITY AND A SENSE OF AGREEMENT IN THE SYNOPTIC SOLUTIONS. UPPER TROUGH AXIS HAS SHIFTED JUST EAST OF THE FORECAST AREA PER LATEST WATER VAPOR IMAGERY...PUTTING CENTRAL ALABAMA INTO NORTHWEST FLOW ALOFT. SHORT WAVE TROUGH AXIS SLOWLY SHIFTS ACROSS THE STATE THIS AFTERNOON THROUGH FRIDAY. ANOTHER MORE IMPRESSIVE SHORT WAVE TROUGH REMAINS NORTH OF THE FORECAST AREA ON FRIDAY. OVERALL FLOW GENERALLY WEAKENS WITH TIME. MID LEVEL RIDGE MIGRATES SOUTHEAST AND PERCHES OVERHEAD BY LATE FRIDAY. SURFACE QUASI STATIONARY FRONT THAT IVE MENTIONED THE LAST FEW DAYS JUST WONT GO AWAY. IT IS STILL EVIDENT IN SURFACE OBSERVATIONS AND SATELLITE IMAGES FROM NEAR TROY TO FORT BENNING. A COLD FRONT APPROACHES NORTHEAST ALABAMA FROM THE NORTH LATE TONIGHT AND BECOMES DIFFUSE. BEST BOUNDARY LAYER MOISTURE RESIDES NORTH OF THE AREA. THE MAIN BONE OF CONTENTION WILL BE TEMPERATURES IN THE SHORT TERM... BUT AT LEAST ITS OFFICIALLY SUMMER NOW. WEDNESDAYS HIGHS MAXED OUT FROM 90 TO 95 DEGREES...WITH THE NORMALLY COOLER SPOTS IN THE UPPER 80S. MOS GUIDANCE FELL SHORT IN MANY SPOTS BY A DEGREE OR MORE. THICKNESS AND TEMPERATURE SCHEMES SUPPORT AN INCREASE OF A FEW DEGREES TODAY AND ANOTHER INCREASE ON FRIDAY....ASSUMING NOTHING ELSE CHANGES. MOS VALUES THIS TIME OUT SUPPORT THAT LOGIC IN MOST PLACES. A FEW MID AND HIGH LEVEL CLOUDS WILL MOVE OVER NORTHERN AREAS TODAY...WHILE THE MID AND HIGH CLOUDS SOUTHEAST SHIFT SOUTHWARD. WILL TAKE A MIX OF MOS FOR NORTHERN LOCATIONS (LOW 90S) AND LEAN TOWARD HIGHEST GUIDANCE BLACK BELT AND SOUTH (MID 90S). WILL HOLD CONDITIONS MUCH THE SAME ON FRIDAY. MODELS DOING A BETTER JOB THIS TIME OUT WITH DEW POINTS/MIXING AND SUBSEQUENT LOW TEMPERATURES. 00Z MAV GUIDANCE HAS COME IN CLOSER TO PREVIOUS FORECAST OF LOWER LOWS FRIDAY MORNING. WILL TAKE A MIX OF VALUES HERE WITH THE NORMAL SPATIAL VARIABILITY EXHIBITED AREAWIDE. ON A SECONDARY NOTE...POPS. GOOD CAP EXISTS TODAY AROUND 600 MB... LACK OF MOISTURE WITH PRECIPITABLE WATER NEAR 1 INCH...MEAN MOISTURE 40 PERCENT OR LESS...AND BOUNDARY LAYER DRY. OVERALL COLUMN MOISTURE INCREASES A BIT ON FRIDAY AND CAP SUBSIDES A BIT. BOUNDARY LAYER REMAINS DRY ON FRIDAY. WOULD NOT BE SURPRISED TO SEE A SPOT SHOWER DEVELOP...BUT COVERAGE WILL BE TOO SLIM TO MENTION AT ALL. ANY CONVECTION DEVELOPING UPSTREAM SHOULD WITHER AWAY AS IT APPROACHES. ATMOSPHERE OVERHEAD DOES NOT HAVE QUITE ENOUGH UMPH TO GET THINGS GOING ON ITS OWN...OR AT LEAST THATS THE WAY I SEE AT THIS POINT. 75/LINHARES .LONG TERM...(SATURDAY - WEDNESDAY) SATURDAY AND SUNDAY LOOK HOT WITH TEMPERATURES RETURNING TO THE MID AND UPPER 90S. WHEN TEMPERATURES GET THAT HOT ITS HARD TO COMPLETELY RULE OUT A THUNDERSTORM OR TWO...HOWEVER IM ONLY LOOKING FOR ABOUT 10% COVERAGE MOST AREAS AND WILL ONLY INCLUDE SLIGHT CHANCE WORDING ACROSS THE SOUTHEAST FOR SUNDAY...WHEN A FEW OUTFLOWS FROM SEABREEZE STORMS COULD PUSH INTO THE TOI AREA. FOR MONDAY THROUGH WEDNESDAY...LEANED TOWARD THE ECMWF WHICH IS MORE PERSISTENT AND COMMON (FOR JULY) WITH THE RIDGE OVER THE SOUTHEAST...KEEPING THINGS A LITTLE WARMER AND DRIER THAN GFS MOS. THE GFS IS MORE AGGRESSIVE WITH A DEVELOPING TROUGH OVER THE EASTERN U.S. AND BRINGS A FRONT INTO THE AREA TUESDAY EVENING OR WEDNESDAY. FOR NOW...WILL GO WITH 20 TO 30% POPS AND HIGHS AROUND 92. LOWS UPPER 60S TO LOWER 70S. && .AVIATION...DISCUSSION FOR 06Z TAFS. CLEAR SKIES WILL BE IN PLACE ACROSS ALL TAF SITES THROUGH 14Z. BRIEF PERIODS OF MVFR ARE POSSIBLE ACROSS ANB AND TOI WHERE PATCHY FOG COULD DEVELOP. AFTER 14Z...VFR CONDITIONS WILL PREVAIL ACROSS ALL TAF SITES THROUGH 06Z TOMORROW. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 90 63 90 65 / 0 0 10 0 ANNISTON 92 63 93 65 / 0 0 10 0 BIRMINGHAM 93 64 92 67 / 0 0 10 0 TUSCALOOSA 95 64 95 65 / 0 0 0 0 CALERA 93 66 94 66 / 0 0 0 0 AUBURN 92 68 92 68 / 0 0 0 0 MONTGOMERY 95 64 96 66 / 0 0 0 0 TROY 95 62 96 66 / 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 75/88/75
Hazardous weather outlook, Jun 28, 8:30 PM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 830 PM CDT WED JUN 28 2006 ALZ011>015-017>050-300130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 830 PM CDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. 10/ARM
Nearby
Red Flag Warnings in Alabama, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.